It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Message Board
THIS MESSAGE BOARD IS NO LONGER ACTIVE. TO SEE OUR ACTIVE MESSAGE BOARDS, PLEASE GO HERE





Re: PLEASE HELP ME ASAP

Re: PLEASE HELP ME ASAP

[ Back to Messages ]

Message

Posted by Maci on December 14, 2000 at 17:52:29:

In Reply to: PLEASE HELP ME ASAP posted by Alexia on December 14, 2000 at 12:14:25:

: My boyfriend just started anti-depressants. I am so scared he is going to change. I mean, when you are suppsoed to be sad, for example if someone died, and you were on these would you still be happy? I've tried looking at different websites and I know nothing. I need someone to tell me what they do! See, his strongpoint has always been in his thinking- he wonders about things you know? The thing is I've always been very strongly against medicine..it just scares me knowing something artificial is in my body and I'm really having a hard time with this. I'm so afraid he's going to turn into a fake person! I know that sounds ridiculous but I can't help it! I mean is it better to be a fake happy than a real unhappy? Because whenever I see him happy I'm going to wonder would he really be happy right now if he weren't on anti-depressants? Is that him talking or a medicine? Someone please help me and quick!!

Hi Alexia,

I have been on anti-depressants for almost four years. Before I was on them, nothing made me happy....I was sad all the time, though it wasn't necessarily obvious to everyone else. I think I did a pretty good job of hiding it. Anti-depressants are not a "happy pill". They actually do NOTHING for people that don't need them. If YOU tried them, you would likely feel absolutely nothing. Your boyfriend will likely experience some very positive effects from medication though it may take a couple tries to find the right med. Of course he will still be able to feel a full range of emotions. If he would ever fake emotions, it is probably now.......trying to appear happy when he is not. I would not worry about the medication changing him. It will not make him a different person, it will enhance the person he already is by "shifting him up a notch" emotionally. Be supportive of him. He really needs to know you are with him on his decision to try medication to deal with his depression. Take care!


Follow Ups




All times are GMT -7. The time now is 02:40 AM.



Site owned and operated by HealthBoards.comô
Terms of Use © 1998-2014 HealthBoards.comô All rights reserved.
Do not copy or redistribute in any form!